MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE BONE TRANSPORT SYSTEM; FIXATION DEVICE, INTERNAL, NAIL, INTRAMEDULLARY

NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE BONE TRANSPORT SYSTEM; FIXATION DEVICE, INTERNAL, NAIL, INTRAMEDULLARY
Model Number BT13-10X400-7
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for investigation nor were x-rays or ultrasound images provided to confirm the alleged event.It is unknown if patient complied with post-operative physical restrictions.
 
Event or Problem Description
Information was received that a revision procedure was performed on (b)(6) 2020.As per the reporter the bone transport nail was not distracting.No patient injury was reported.
 
Event or Problem Description
B.5: see updated information in h2, h3, h6 and h10.
 
Additional Manufacturer Narrative
The customer¿s report that the bone transport nail was not distracting was not confirmed based on visual inspection and functional testing.As part of the investigation the entire manufacturing process was reviewed.What was discovered was the shimming fixture during testing was missing a component.Due to the missing component, this resulted in an insufficient amount of axial space for the internal components.This is a manufacturing issue and is being addressed in an internal investigation.

Brand Name
PRECICE BONE TRANSPORT SYSTEM
Common Device Name
FIXATION DEVICE, INTERNAL, NAIL, INTRAMEDULLARY
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key10003634
Report Number3006179046-2020-00293
Device Sequence Number16842680
Product Code HSB
UDI-Device Identifier00887517977083
UDI-Public887517977083
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K182170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBT13-10X400-7
Device Lot Number9121632AAA
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR